Alert archive / Alabama / Tornado Warnings in 2022
Tornado Warning 44, NWS Mobile, AL
NWS Mobile, AL issued this tornado warning at Mar 30, 2022, 9:26 PM CDT for Choctaw County, Clarke County, Alabama. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 30, 2022, 9:26 PM CDT (02:26 UTC)
- Expired
- Mar 30, 2022, 9:48 PM CDT
- In force
- 22 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Choctaw County, AL, Clarke County, AL
The radar
The Mobile radar (KMOB), 153 km from the middle of the area, began a volume at 02:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 30, 6:39 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 2.4 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 1794 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 192 m²/s²
- 0-3 km storm-relative helicity
- 449 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
959
WFUS54 KMOB 310226
TORMOB
ALC023-025-310300-
/O.NEW.KMOB.TO.W.0044.220331T0226Z-220331T0300Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Mobile AL
926 PM CDT Wed Mar 30 2022
The National Weather Service in Mobile has issued a
* Tornado Warning for...
Central Choctaw County in southwestern Alabama...
Northwestern Clarke County in southwestern Alabama...
* Until 1000 PM CDT.
* At 925 PM CDT, a severe thunderstorm capable of producing a tornado
was located 4 miles east of Toxey, or 13 miles south of Butler,
moving northeast at 45 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
central Choctaw and northwestern Clarke Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3215 8802 3214 8804 3211 8805 3209 8804
3206 8807 3207 8808 3207 8810 3205 8812
3201 8811 3199 8810 3201 8809 3199 8807
3199 8787 3180 8822 3194 8837 3220 8801
TIME...MOT...LOC 0225Z 232DEG 40KT 3190 8823
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
Black1 follow-up statement
154
WWUS54 KMOB 310248
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
948 PM CDT Wed Mar 30 2022
ALC023-025-310257-
/O.CAN.KMOB.TO.W.0044.000000T0000Z-220331T0300Z/
Choctaw AL-Clarke AL-
948 PM CDT Wed Mar 30 2022
...THE TORNADO WARNING FOR CENTRAL CHOCTAW AND NORTHWESTERN CLARKE
COUNTIES IS CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 400 AM CDT for southwestern
Alabama.
LAT...LON 3215 8802 3214 8804 3211 8805 3209 8804
3206 8807 3207 8808 3207 8810 3205 8812
3201 8811 3199 8810 3201 8809 3199 8807
3199 8787 3180 8822 3194 8837 3220 8801
TIME...MOT...LOC 0247Z 232DEG 40KT 3206 8799
$$
BlackWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this tornado warning went out at Mar 30, 9:02 PM CDT, 24 minutes earlier.
Area forecast discussion, Mar 30, 9:02 PM CDT, 24 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
902 PM CDT Wed Mar 30 2022
.MESOSCALE UPDATE...The severe weather threat continues to
increase across the area this evening as a line of thunderstorms
moves across southeast Mississippi this evening. The strong
tornado threat is also increasing as several strong circulations
have been observed on radar. These will be rapidly moving
tornadoes with northeast movement at near 50 mph. In addition to
the strong tornado threat, straight line wind gusts of 70 to 80
mph are also possible with these storms. /13
&&
.PREV DISCUSSION... /issued 650 PM CDT Wed Mar 30 2022/
NEAR TERM /Now Through Thursday/...Products have been updated for
newly issued Tornado Watch 82 in effect for the entire area until
4AM Thursday. /13
AVIATION...
00Z issuance...A severe squall line will sweep across the area
this evening into the overnight hours. Low level wind shear will
be present through the first half of the period with strong
southerly winds. IFR to LIFR conditions will accompany the
stronger storms. VFR conditions are expected to develop in the
wake of the squall line. /13
PREV DISCUSSION... /issued 354 PM CDT Wed Mar 30 2022/
.SEVERE WEATHER OUTBREAK EXPECTED TONIGHT...
NEAR TERM UPDATE /Now Through Thursday/...A significant severe
weather outbreak will unfold across the forecast area this evening
into tonight. Multiple hazards are in effect for the region and
are broken down below.
Synoptic Overview: A potent upper level trough continues its march
east as it digs across the south-central Plains states this
afternoon. A vigorous lead shortwave is rounding the base of the
trough and will rapidly tilt negative as it ejects northeast across
the Great Lakes states. A split jet structure evolves over the gulf
coast states this evening allowing for ample upper level divergence
over the forecast area. At the surface, a low pressure system over
the midwestern states rapidly shifts northeast intensifying
considerably into the Great Lakes region. A surface cold front
trails to its southwest and will progress eastward across the
forecast area this evening. Hazards ahead of the front and in
association with the severe convection are discussed in more detail
below.
Non-Convective Winds: Intense non-convective wind gusts will occur
this evening ahead of any thunderstorms. A wind advisory is in
effect for all locations through late this evening. Wind gusts
upwards of 55mph can be expected in the wind advisory area. A High
Wind Warning is in effect for all of southeastern MS into
southwestern AL for wind gusts around 60mph. Given the slightly
slower progression of the convective line, I opted to add an extra
hour or two to the high wind warning duration now in effect
through 9PM CDT. Winds of this magnitude will be capable of
bringing down trees and powerlines across the area, resulting in
sporadic power outages.
Coastal Hazards: A High Surf Warning remains in effect through
Thursday evening owing to large breaking waves approaching 9 to 12
feet in the surf zone. Additionally, a Coastal Flood Warning is in
effect through Thursday morning thanks to the intense southerly
winds and wind gusts resulting in 2 to 3.5 foot inundation of
normally dry ground in the Mobile Bay area including the U.S. 90
Causeway, and 1 to 2 feet elsewhere where a Coastal Flood Advisory
is in effect. A High Risk of Rip Currents continues through Friday
night to account for dangerous rip currents along coastal beaches.
Severe Weather Event: A significant outbreak of severe weather is
expected tonight across the region. A line of strong to severe
thunderstorms has developed to our west continues rapidly
eastward through the remainder of the day into tonight. This line
of thunderstorms should impact southeastern MS after dark between
6pm and midnight, southwestern Alabama between 9pm and 3am, and
south-central AL into the FL panhandle between 12am and 5am. The
potential exists for widespread damaging wind gusts, with isolated
swaths of destructive winds approaching 80mph within the line of
thunderstorms. Additionally, storms pose a risk for strong,
potentially long track tornadoes (owing to the fast forward
progression of the line) embedded within the QLCS or from any
discrete /semi-discrete thunderstorms that develop ahead of the
line itself. The hail threat should be limited given the expected
storm mode but can't rule out hail to the size of quarters in the
most intense portions of the line or storms ahead of the line.
The environment is potent for severe weather this evening into
tonight. In general we anticipate there being around 1,000 to
1,500j/kg of SB/MLCAPE over the region through the evening hours,
diminishing somewhat to around 800 to 1,300j/kg tonight. Shear is by
no means hard to come by. Anticipate 40 to 50kts of effective shear
with 400 to 500m2/s2 effective SRH throughout the event for all
locations. These values may actually increase somewhat as the
nocturnal low level jet intensifies 925 to 850mb winds even more
increasing effective helicities to 500 to 600m2/s2 for spots
ahead of the line. 925 to 850mb winds of around 65kts supports a
considerable risk for damaging wind gusts in any convection. Wind
speeds approaching 80mph are possible in any bowing segments.
Given the rather extreme shear environment and expected sfc-3km
CAPE values approaching 100 to 200j/kg aiding in low level
stretching of surface vorticity, there is a decent possibility of
embedded tornadoes within the QLCS itself. Considering the
magnitude of shear/SRH, some of these tornadoes may be strong
(EF2+). If any discrete/semi-discrete convection can develop
sufficiently ahead of the line, these would have a better
potential for producing strong tornadoes. Given the fast forward
motion of the storms and line itself, any tornadoes have the
potential to be long track. There is some concern in afternoon
CAMs about the southern portion of the area across far
southwestern AL into the FL panhandle where the line may be a bit
more broken and/or discrete/semi-discrete convection can form. If
this materializes a greater localized tornado threat would evolve
over these areas. The line of severe storms should exit the CWA
prior to daybreak, bringing an end to the severe threat.
For Thursday, a few lingering showers or isolated storms remain
possible southeast of the I-65 corridor during the morning hours.
These diminish in coverage quickly into the early afternoon hours
and skies begin to clear rapidly from west to east. Temperatures
today top out in the lower 80's, with middle to upper 70's for most
areas Thursday. A few low 80's may be attainable across the FL
panhandle. Lows tonight will be cooler in the middle to upper 50's
over southeastern MS and lower 60's elsewhere behind the line.
MM/25
SHORT TERM /Thursday night Through Saturday night/...Upper level
trof axis rotates eastward across the OH River Valley Thursday
night with surface high pressure advancing eastward across the MS
River valley. Cold front sinks into the mid Gulf. A period of
rain-free weather is expected to close out the week. Overnight
lows Thursday night and Friday night look similar and cooler over
the interior with numbers dipping down into the mid 40s there.
Lower to mid 50s over the southern zones. Highs Friday mostly in
the lower to mid 70s. A secondary southern stream impulse at high
levels scoots east over the deep south Saturday and helps to
generate some lift north of a quasi-stationary front over the
central Gulf. This brings next round of showers and embedded
thunderstorms to the forecast area for Saturday. The higher rain
chances appear more focused along and south of a line from Wiggins
MS to Crestview FL Saturday. No severe weather is expected with
this feature. The impulse aloft moves quickly eastward Saturday
night with rain chances coming to an end.
Highs on Saturday range from 76 to 81. Lower to mid 70s along the
immediate coast. Lows Saturday night 46 to 52 interior to mid to
upper 50s coast. /10
EXTENDED TERM /Sunday Through Wednesday/...Surface high pressure
over the TN/OH River Valley Sunday slides eastward Monday. Rain-
free weather expected to open up the new week, but the pattern
appears to return to a more active one going into Tuesday.
The next weather system to watch will be moving across the
southern Plains on Monday with the global models indicating an
eastward advance across the Lower and Mid MS River Valley on
Tuesday. There is a good signal for sufficient ascent and deep
Gulf moisture to support high rain chances across our forecast
area on Tuesday. There is some spread and variability amongst
global spectral models this far out on the evolution and timing of
this next system. But will not be surprised to see severe weather
potential materialize going into the early to mid part of next
week. Will continue to watch over the coming days. /10
MARINE...A Gale Warning is in effect for the entire marine area
due to strengthening southerly winds along with frequent gusts to
gale force. The Gale Warning continues until 7 am Thursday by which
time a Small Craft Advisory will take effect through Thursday
afternoon for the open Gulf waters until the flow and seas subside.
A line of strong to severe thunderstorms will transit the marine
waters tonight capable of 50+kt wind gusts and waterspouts.
MM/25
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Wind Advisory until midnight CDT tonight for ALZ053>060.
Coastal Flood Warning until 6 AM CDT Thursday for ALZ263>265.
High Wind Warning until midnight CDT tonight for ALZ051-052-
261>266.
High Rip Current Risk through late Friday night for ALZ265-266.
Coastal Flood Advisory until 6 AM CDT Thursday for ALZ266.
High Surf Warning until 6 PM CDT Thursday for ALZ265-266.
FL...Wind Advisory until midnight CDT tonight for FLZ203>206.
High Wind Warning until midnight CDT tonight for FLZ201-202.
High Rip Current Risk through late Friday night for FLZ202-204-
206.
Coastal Flood Advisory until 6 AM CDT Thursday for FLZ202-204-
206.
High Surf Warning until 6 PM CDT Thursday for FLZ202-204-206.
MS...High Wind Warning until 9 PM CDT this evening for MSZ067-075-076-
078-079.
Wind Advisory until midnight CDT tonight for MSZ067-075-076-078-
079.
GM...Small Craft Advisory from 7 AM to 1 PM CDT Thursday for GMZ650-
655-670-675.
Gale Warning until 7 AM CDT Thursday for GMZ630>636-650-655-670-
675.
&&
This product is also available on the web at:
www.weather.gov/mobIn the hours before
Local storm report, Mar 30, 9:18 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
918 PM CDT WED MAR 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0846 PM TORNADO MCLAIN 31.11N 88.83W
03/30/2022 GREENE MS AMATEUR RADIO
NUMEROUS POWER LINES AND TREES DOWN IN THE
MCLAIN COMMUNITY. REPORTS OF TREES AND
DEBRIS OVER OLD HIGHWAY 24. TDS OBSERVED ON
RADAR. TIME ESTIMATED.
&&The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 7:52 PM CDT | Severe Thunderstorm Warning | MOB | Choctaw | 53 min |
| Mar 30, 8:34 PM CDT | Tornado Warning | MOB | Clarke, Wilcox | 26 min |
| Mar 30, 8:39 PM CDT | Severe Thunderstorm Warning | MOB | Mobile, Washington | 51 min |
| Mar 30, 8:42 PM CDT | Severe Thunderstorm Warning | MOB | Choctaw, Clarke, Washington | 63 min |
| Mar 30, 8:48 PM CDT | Tornado Warning | MOB | Washington | 42 min |
| Mar 30, 8:59 PM CDT | Tornado Warning | MOB | Choctaw, Clarke, Washington | 31 min |
| Mar 30, 9:25 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Clarke, Mobile, Washington | 65 min |
| Mar 30, 9:37 PM CDT | Severe Thunderstorm Warning | MOB | Clarke, Monroe, Wilcox | 38 min |
| Mar 30, 9:46 PM CDT | Special Marine Warning | MOB | 119 min | |
| Mar 30, 9:48 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Clarke, Mobile, Monroe, Washington | 57 min |
| Mar 30, 9:53 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Escambia, Mobile, Washington | 52 min |
| Mar 30, 10:03 PM CDT | Tornado Warning | MOB | Clarke, Washington | 15 min |
| Mar 30, 10:17 PM CDT | Severe Thunderstorm Warning | MOB | Wilcox | 43 min |
| Mar 30, 10:24 PM CDT | Tornado Warning | MOB | Mobile | 51 min |
| Mar 30, 10:31 PM CDT | Tornado Warning | MOB | Mobile | 23 min |
| Mar 30, 10:36 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Clarke, Conecuh, Escambia, Monroe, Washington and 1 more | 54 min |
| Mar 30, 10:36 PM CDT | Tornado Warning | MOB | Mobile | 39 min |
| Mar 30, 10:40 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Mobile | 50 min |
| Mar 30, 10:46 PM CDT | Tornado Warning | MOB | Baldwin, Mobile | 44 min |
| Mar 30, 10:49 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Escambia, Mobile | 56 min |
| Mar 30, 11:04 PM CDT | Tornado Warning | MOB | Baldwin, Mobile | 20 min |
| Mar 30, 11:12 PM CDT | Tornado Warning | MOB | Baldwin | 48 min |
| Mar 30, 11:18 PM CDT | Tornado Warning | MOB | Butler, Monroe, Wilcox | 28 min |
| Mar 30, 11:23 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 67 min |
| Mar 30, 11:26 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Butler, Conecuh, Crenshaw, Escambia, Monroe and 1 more | 64 min |
| Mar 30, 11:32 PM CDT | Special Marine Warning | MOB | 118 min | |
| Mar 30, 11:46 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Conecuh, Escambia | 44 min |
| Mar 30, 11:53 PM CDT | Tornado Warning | MOB | Baldwin | 37 min |
| Mar 31, 12:16 AM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 59 min |
| Mar 31, 12:23 AM CDT | Severe Thunderstorm Warning | MOB | Butler, Conecuh, Covington, Crenshaw, Escambia | 67 min |
| Mar 31, 12:52 AM CDT | Special Marine Warning | MOB | 38 min | |
| Mar 31, 1:19 AM CDT | Special Marine Warning | MOB | 116 min | |
| Mar 31, 1:29 AM CDT | Severe Thunderstorm Warning | MOB | Butler, Covington, Crenshaw | 61 min |
| Mar 31, 1:43 AM CDT | Severe Thunderstorm Warning | MOB | Covington | 47 min |
| Mar 31, 3:11 AM CDT | Special Marine Warning | MOB | 49 min | |
| Mar 31, 3:12 AM CDT | Special Marine Warning | MOB | 48 min | |
| Mar 31, 3:35 AM CDT | Special Marine Warning | MOB | 40 min | |
| Mar 31, 3:59 AM CDT | Special Marine Warning | MOB | 91 min | |
| Mar 31, 4:00 AM CDT | Special Marine Warning | MOB | 30 min |
Nearby
Tornado Warnings in Alabama, 2022Every tornado warning in 2022Tornadoes in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.